MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTSWITCH,VULCAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. FOOTSWITCH,VULCAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 7209692
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device cord was burned, it fell off.It was found before a procedure therefore no patient was involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection was performed on the product and the cut pedal was broken off due to corrosion.Complaint of overheating could not be reproduced.The cord is not burnt but rather scuffed up.Also the complaint stated that the cord fell off but in fact it is still attached.The cut pedal is missing but the coag pedal is still functional.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.

Brand Name
FOOTSWITCH,VULCAN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key9224509
Report Number1643264-2019-00721
Device Sequence Number10914277
Product Code GEI
UDI-Device Identifier03596010470546
UDI-Public03596010470546
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K991140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7209692
Device Lot Number264187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date11/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1